Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 413, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 25, 2018, 1:29 AM CDT for 7 counties in Oklahoma. It was in force for 46 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2018, 1:29 AM CDT (06:29 UTC)
- Expired
- Jun 25, 2018, 2:15 AM CDT
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Beckham County, OK, Blaine County, OK, Caddo County, OK, Custer County, OK, Kiowa County, OK, Roger Mills County, OK, Washita County, OK
The radar
The Altus AFB radar (KFDR), 104 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 1:31 AM CDT | TSTM WND GST 70 | 2 Sse Elk City, OK | |
| Jun 25, 1:42 AM CDT | NON-TSTM WND GST 61 | 1 Nw Burns Flat, OK | |
| Jun 25, 1:49 AM CDT | TSTM WND GST 64 | 2 Se Hobart, OK | |
| Jun 25, 1:50 AM CDT | NON-TSTM WND GST 62 | 4 Se Hobart, OK | |
| Jun 25, 1:55 AM CDT | TSTM WND GST 62 | 4 Se Hobart, OK | |
| Jun 25, 2:05 AM CDT | TSTM WND GST 66 | 4 Se Hobart, OK | |
| Jun 25, 2:05 AM CDT | TSTM WND GST 69 | 3 Se Hobart, OK | |
| Jun 25, 2:10 AM CDT | TSTM WND GST 64 | 4 Se Hobart, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 10:08 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -476 J/kg
- Mixed-layer LCL
- 2275 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
404
WUUS54 KOUN 250629
SVROUN
OKC009-011-015-039-075-129-149-250715-
/O.NEW.KOUN.SV.W.0413.180625T0629Z-180625T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
129 AM CDT MON JUN 25 2018
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Washita County in western Oklahoma...
Caddo County in southwestern Oklahoma...
Southeastern Roger Mills County in western Oklahoma...
Northern Kiowa County in southwestern Oklahoma...
Southern Custer County in western Oklahoma...
Southwestern Blaine County in northwestern Oklahoma...
Northeastern Beckham County in western Oklahoma...
* Until 215 AM CDT.
* At 128 AM CDT, severe thunderstorms were located along a line
extending from 6 miles north of Weatherford to near Burns Flat to 5
miles north of Carter, moving southeast at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Elk City, Weatherford, Clinton, Anadarko, Hobart, Cordell, Burns
Flat, Carnegie, Thomas, Hydro, Sentinel, Arapaho, Mountain View,
Binger, Fort Cobb, Dill City, Canute, Verden, Corn and Lone Wolf.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3557 9928 3575 9876 3513 9809 3506 9809
3493 9832 3487 9912 3548 9981
TIME...MOT...LOC 0628Z 301DEG 48KT 3562 9868 3538 9915 3530 9951
HAIL...1.00IN
WIND...70MPH
$$
WR1 follow-up statement
015
WWUS54 KOUN 250641
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
141 AM CDT MON JUN 25 2018
OKC129-250650-
/O.CAN.KOUN.SV.W.0413.000000T0000Z-180625T0715Z/
Roger Mills OK-
141 AM CDT MON JUN 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROGER MILLS
COUNTY IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area.
LAT...LON 3556 9926 3574 9875 3513 9809 3506 9809
3493 9832 3487 9911 3516 9945 3536 9968
TIME...MOT...LOC 0640Z 313DEG 50KT 3552 9864 3519 9903 3519 9943
$$
OKC009-011-015-039-075-149-250715-
/O.CON.KOUN.SV.W.0413.000000T0000Z-180625T0715Z/
Washita OK-Caddo OK-Kiowa OK-Custer OK-Blaine OK-Beckham OK-
141 AM CDT MON JUN 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR WASHITA...CADDO...NORTHERN KIOWA...SOUTHERN CUSTER...SOUTHWESTERN
BLAINE AND NORTHEASTERN BECKHAM COUNTIES...
At 140 AM CDT, severe thunderstorms were located along a line
extending from 3 miles southwest of Hydro to 3 miles northeast of
Rocky to 4 miles east of Carter, moving southeast at 55 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Elk City, Weatherford, Clinton, Anadarko, Hobart, Cordell, Burns
Flat, Carnegie, Hydro, Sentinel, Arapaho, Mountain View, Binger, Fort
Cobb, Dill City, Canute, Verden, Corn, Lone Wolf and Custer City.
This includes Interstate 40 between mile markers 25 and 91.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3556 9926 3574 9875 3513 9809 3506 9809
3493 9832 3487 9911 3516 9945 3536 9968
TIME...MOT...LOC 0640Z 313DEG 50KT 3552 9864 3519 9903 3519 9943
HAIL...1.00IN
WIND...80MPH
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 12:56 AM CDT, 33 minutes earlier.
Area forecast discussion, Jun 25, 12:56 AM CDT, 33 minutes before
Area Forecast Discussion National Weather Service Norman OK 1256 AM CDT Mon Jun 25 2018 .AVIATION... MCS moving across northwestern Oklahoma will likely impact all TAFS sites through 12z Monday. Several reports across northwest Oklahoma of 65 to 75 mph winds from the north and northwest. Storms may weaken some as they move into central and southern Oklahoma, but still may see severe winds (50 knots) at PNC/OKC/OUN between 8-10z. Thunderstorms will lower visibility to around 1 mile with MVFR ceilings likely. Storms should be clear of all sites by 12-14Z. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 72 95 78 100 / 50 10 0 0 Hobart OK 72 99 78 103 / 30 10 10 0 Wichita Falls TX 76 99 80 103 / 40 0 0 0 Gage OK 69 98 76 102 / 10 0 10 0 Ponca City OK 72 96 78 102 / 50 10 10 0 Durant OK 75 95 78 98 / 20 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous weather outlook, Jun 24, 10:34 PM CDT, 2 hours 55 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1034 PM CDT Sun Jun 24 2018 OKZ004>048-050>052-TXZ083>090-260345- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1034 PM CDT Sun Jun 24 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... There is a slight risk for severe thunderstorms overnight. Location... The slight risk is generally along and west of an Alva to Clinton and Seymour, Texas line. A marginal risk covers the area east of the slight area to around Interstate 35. Timing... After 11 PM through 5 AM Monday. Impacts... Damaging wind gusts up to 80 mph. Heavy rainfall that may cause localized flooding. Hail up to the size of golf balls. Discussion... Thunderstorms over southeastern Colorado and western Kansas will move through parts of Oklahoma overnight. Strong damaging winds will be the main risk with some hail and heavy rainfall possible. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk area should prepare for severe weather operations. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... There will be a chance for thunderstorms Monday into early Tuesday. A few strong thunderstorms are possible Monday. .Heat... Heat index values from 100 to 105 degrees are forecast through much of this week. If you will be outdoors, limit strenuous activities and take frequent breaks. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Jun 25, 12:46 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1246 AM CDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM TSTM WND GST 3 N PUTNAM 35.90N 98.97W
06/25/2018 M73 MPH DEWEY OK MESONET
&&
SCLocal storm report, Jun 25, 12:52 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1252 AM CDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND GST 3 N PUTNAM 35.90N 98.97W
06/25/2018 M68 MPH DEWEY OK MESONET
&&
SCLocal storm report, Jun 25, 12:56 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1256 AM CDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND GST 3 N PUTNAM 35.90N 98.97W
06/25/2018 M58 MPH DEWEY OK MESONET
&&
SCLocal storm report, Jun 25, 1:12 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
112 AM CDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM TSTM WND GST 7 W WATONGA 35.85N 98.54W
06/25/2018 M62 MPH BLAINE OK MESONET
&&
SCLocal storm report, Jun 25, 1:16 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
116 AM CDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND GST 7 W WATONGA 35.85N 98.54W
06/25/2018 M60 MPH BLAINE OK MESONET
&&
SCLocal storm report, Jun 25, 1:19 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
119 AM CDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND GST 2 E WEATHERFORD 35.54N 98.65W
06/25/2018 M61 MPH CUSTER OK AWOS
&&
SCThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:47 PM CDT | Special Weather Statement | OUN | Logan | 28 min |
| Jun 24, 9:53 PM CDT | Special Weather Statement | OUN | Roger Mills | 37 min |
| Jun 24, 10:20 PM CDT | Special Weather Statement | OUN | Harper | 25 min |
| Jun 24, 10:32 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 43 min |
| Jun 24, 11:01 PM CDT | Special Weather Statement | OUN | Ellis | 29 min |
| Jun 24, 11:11 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Roger Mills, Woods, Woodward | 49 min |
| Jun 24, 11:54 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Custer, Dewey, Ellis, Harper, Major and 3 more | 51 min |
| Jun 25, 12:37 AM CDT | Special Weather Statement | OUN | Roger Mills | 38 min |
| Jun 25, 12:41 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Caddo, Canadian, Custer, Dewey and 6 more | 49 min |
| Jun 25, 12:45 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Greer, Kiowa, Roger Mills, Washita | 45 min |
| Jun 25, 1:24 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Cleveland, Garfield, Grady and 8 more | 51 min |
| Jun 25, 1:31 AM CDT | Special Weather Statement | OUN | Beckham, Greer, Harmon, Jackson | 29 min |
| Jun 25, 1:56 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Blaine, Caddo, Comanche, Cotton, Custer and 8 more | 49 min |
| Jun 25, 2:05 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Cleveland, Garfield, Garvin and 12 more | 40 min |
| Jun 25, 2:44 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Cleveland, Garvin, Grady, Lincoln and 7 more | 46 min |
| Jun 25, 2:47 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Grady, Greer, Harmon and 6 more | 43 min |
| Jun 25, 3:29 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie, Seminole | 46 min |
| Jun 25, 3:31 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Jefferson, Stephens, Tillman | 44 min |
| Jun 25, 3:41 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain, Murray, Pontotoc, Pottawatomie and 1 more | 49 min |
| Jun 25, 4:19 AM CDT | Special Weather Statement | OUN | Carter, Jefferson, Johnston, Love, Marshall, Murray | 41 min |
| Jun 25, 4:34 AM CDT | Special Weather Statement | OUN | Coal, Hughes, Pontotoc, Seminole | 26 min |
| Jun 25, 4:56 AM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Tillman | 3 hr |
| Jun 25, 6:44 AM CDT | River Flood Warning | OUN | Major, Woods, Woodward | 45 hr |
| Jun 25, 6:46 AM CDT | River Flood Warning | OUN | Dewey, Major, Woodward | 26 hr |
| Jun 25, 7:22 AM CDT | Special Weather Statement | OUN | Caddo, Kiowa | 53 min |
| Jun 25, 8:30 AM CDT | River Flood Warning | OUN | Kingfisher, Logan | 49 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.